MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Model Number C2PIVL4012
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528); Failure to Advance (2524); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The reported failure was confirmed.The catheter was returned broken and separated into two pieces.Based on review of the returned devices, it was confirmed that all components were successfully removed from the patient.Per the reported information, the device was unable to advance through a pre-existing stent which is considered off-label use based on the instructions for use.The ivl catheter is intended to be used in de novo lesions.It is likely that the balloon got stuck upon attempts to remove through the pre-existing stent resulting in additional force and subsequent detachment of the device.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
It was reported that a shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used during a procedure to treat a patient's aorta.The ivl catheter was prepared successfully.When the ivl balloon was advanced toward the aortic bi-femoral graft, it would not advance through a pre-existing stent.The lesion was located at the proximal stent segment within the graft anastomosis.The balloon became stuck at the distal stent segment and could not be advanced to the lesion.During attempted removal, the ivl balloon and catheter broke apart from the shaft at approximately one-third of the distal length.The physician was able to snare and retrieve the entire distal catheter and balloon intact.It was reported that there was no balloon rupture or loss of pressure before the device became difficult to remove, and the balloon had been fully deflated prior to the removal attempt.There was no report of any patient harm that occurred.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key23835066
Report Number3015053858-2025-00155
Device Sequence Number13080915
Product Code QMG
UDI-Device Identifier00195451000034
UDI-Public(01)00195451000034(17)261130(10)01A241111B
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2PIVL4012
Device Catalogue NumberC2PIVL4012
Device Lot Number01A241111B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Initial Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SNARE - UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age76 YR
Patient SexFemale